Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 108, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 20, 2018, 7:40 PM CDT for Maries County, Miller County, Pulaski County, Missouri. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2018, 7:40 PM CDT (00:40 UTC)
- Expired
- May 20, 2018, 8:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Maries County, MO, Miller County, MO, Pulaski County, MO
The radar
The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 8:00 PM CDT | TSTM WND DMG | 3 E Ozark Springs, MO | THUNDERSTORM WINDS DOWNED A TREE ON STATE HIGHWAY T. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 3:32 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944
WUUS53 KSGF 210040
SVRSGF
MOC125-131-169-210145-
/O.NEW.KSGF.SV.W.0108.180521T0040Z-180521T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
740 PM CDT SUN MAY 20 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Maries County in central Missouri...
Miller County in central Missouri...
Northern Pulaski County in central Missouri...
* Until 845 PM CDT
* At 739 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Eldon to near Iberia to near
Richland, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Richland... Dixon...
Belle... Crocker...
Iberia... Vienna...
Saint Elizabeth... St. Elizabeth...
Tuscumbia... Eugene...
Brinktown... Ulman...
Vichy... Swedeborg...
Marys Home... Ozark Springs...
This includes Interstate 44 between mile markers 145 and 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3834 9240 3834 9229 3832 9224 3834 9220
3829 9219 3829 9165 3815 9163 3803 9193
3804 9195 3801 9197 3801 9202 3773 9241
3802 9240 3809 9242 3827 9261 3838 9241
TIME...MOT...LOC 0039Z 242DEG 26KT 3825 9247 3814 9232 3783 9238
HAIL...0.75IN
WIND...60MPH
$$
Wise4 follow-up statements
510
WWUS53 KSGF 210048
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
748 PM CDT SUN MAY 20 2018
MOC125-131-169-210145-
/O.CON.KSGF.SV.W.0108.000000T0000Z-180521T0145Z/
Maries MO-Miller MO-Pulaski MO-
748 PM CDT SUN MAY 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR MARIES...EASTERN MILLER AND NORTHERN PULASKI COUNTIES...
At 748 PM CDT, severe thunderstorms were located along a line
extending from 11 miles northeast of Osage Beach to Iberia to near
Crocker, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Dixon... Belle...
Crocker... Iberia...
Vienna... Saint Elizabeth...
St. Elizabeth... Tuscumbia...
Brinktown... Ulman...
Vichy... Swedeborg...
Marys Home...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3834 9240 3834 9229 3832 9224 3834 9220
3829 9219 3829 9165 3815 9163 3803 9193
3804 9195 3801 9197 3801 9202 3787 9231
3802 9240 3809 9242 3823 9254
TIME...MOT...LOC 0048Z 253DEG 24KT 3822 9243 3808 9226 3791 9228
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Wise948
WWUS53 KSGF 210106
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
806 PM CDT SUN MAY 20 2018
MOC125-131-169-210145-
/O.CON.KSGF.SV.W.0108.000000T0000Z-180521T0145Z/
Maries MO-Miller MO-Pulaski MO-
806 PM CDT SUN MAY 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR MARIES...SOUTHEASTERN MILLER AND NORTHEASTERN PULASKI COUNTIES...
At 806 PM CDT, severe thunderstorms were located along a line
extending from 8 miles south of Hickory Hill to 10 miles south of St.
Thomas to 7 miles north of Dixon to near Crocker, moving northeast at
30 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Dixon... Belle...
Crocker... Vienna...
Saint Elizabeth... St. Elizabeth...
Brinktown... Vichy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3833 9231 3834 9229 3832 9224 3834 9220
3829 9219 3829 9165 3815 9163 3803 9193
3804 9195 3801 9197 3801 9202 3789 9229
3803 9225 3812 9225 3824 9240
TIME...MOT...LOC 0106Z 246DEG 28KT 3828 9237 3822 9219 3810 9208 3790
9224
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
Wise358
WWUS53 KSGF 210129
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
829 PM CDT SUN MAY 20 2018
MOC131-169-210139-
/O.CAN.KSGF.SV.W.0108.000000T0000Z-180521T0145Z/
Miller MO-Pulaski MO-
829 PM CDT SUN MAY 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MILLER AND
NORTHEASTERN PULASKI COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3816 9164 3815 9163 3804 9192 3803 9193
3804 9195 3801 9197 3801 9213 3819 9215
3829 9219 3829 9165
TIME...MOT...LOC 0129Z 246DEG 28KT 3835 9217 3829 9199 3816 9189 3796
9205
$$
MOC125-210145-
/O.CON.KSGF.SV.W.0108.000000T0000Z-180521T0145Z/
Maries MO-
829 PM CDT SUN MAY 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR MARIES COUNTY...
At 829 PM CDT, severe thunderstorms were located along a line
extending from near St. Thomas to near Freeburg to near Vienna to
near Dixon, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Belle... Vienna...
Brinktown... Vichy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3816 9164 3815 9163 3804 9192 3803 9193
3804 9195 3801 9197 3801 9213 3819 9215
3829 9219 3829 9165
TIME...MOT...LOC 0129Z 246DEG 28KT 3835 9217 3829 9199 3816 9189 3796
9205
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Wise614
WWUS53 KSGF 210145
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
845 PM CDT SUN MAY 20 2018
MOC125-210155-
/O.EXP.KSGF.SV.W.0108.000000T0000Z-180521T0145Z/
Maries MO-
845 PM CDT SUN MAY 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR MARIES COUNTY HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire.
LAT...LON 3816 9164 3815 9163 3804 9192 3803 9193
3804 9195 3801 9197 3801 9213 3819 9215
3829 9219 3829 9165
TIME...MOT...LOC 0145Z 242DEG 26KT 3840 9205 3834 9187 3821 9177 3801
9193
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 7:06 PM CDT, 34 minutes earlier.
Area forecast discussion, May 20, 7:06 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Springfield MO 706 PM CDT Sun May 20 2018 .SHORT TERM...(This evening through Monday) Issued at 158 PM CDT Sun May 20 2018 In a bit of a lull right now with morning convection having stabilized conditions. Convection is firing along a distinct outflow boundary over northeast AR. The boundary becomes less distinct has farther to west into NW AR. Another shortwave that extends form south central KS into central OK will shift northeast with lift increasing over the area, especially the western cwfa late this afternoon and this early this evening. MLCAPE values off the HRRR reach 1000-1500 j/kg with around 30kts 0-6km bulk shear which would support multicell or possibly supercells with a large hail and damaging wind risk for a few hours before the wave lifts off to the northeast. Questions still consist of how long convection will linger into the eastern counties overnight. Have raised rain chances using a blend of cams/short term guidance. In general, Monday looks more quiet with weak mid level height rises. .LONG TERM...(Monday Night through Sunday) Issued at 158 PM CDT Sun May 20 2018 Mid level shortwave ridging and height rises are expected through midweek as an upstream closed upper low moves into the western CONUS. Can't rule out some diurnally driven isolated pulse convection through midweek, but coverage looks limited. The western upper trough opens up and lifts well northwest of the area. Late in the week a blocking upper level pattern develops with a slow moving upper low moving north out of the Gulf of Mexico and another moving east from the western CONUS. Chaotic upper level flow doesn't generate much confidence in the forecast. May see an uptick in diurnal convection late in the period, but no major systems are expected. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 637 PM CDT Sun May 20 2018 Pilots can expect variable flight conditions tonight into Monday. Storms will push east of the terminal sites this evening. A front will move across the region late tonight and Monday morning bringing a wind shift and lowering ceilings. Expect MVFR to potentially IFR ceilings spreading west to east late tonight and Monday morning. Improving flight conditions can be expected by Monday afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Foster
Hazardous weather outlook, May 20, 7:13 PM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 713 PM CDT Sun May 20 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 713 PM CDT Sun May 20 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. DISCUSSION... Scattered thunderstorms will impact south central and central Missouri this evening generally east of Highway 65. Some of these storms will be strong to locally severe capable of producing winds up to 60 mph and hail to the size half dollars. Frequent lightning and heavy rainfall can also be expected with these storms. The threat for severe storms will begin to diminish by late evening. Due to recent heavy rainfall, the potential for flooding will persist tonight where storms train over the same areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered thunderstorms will be possible at times this week, especially during the afternoon and evening hours. In general the storm coverage is expected to be more limited and organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours in south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, May 20, 6:59 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
659 PM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 1 W GOODHOPE 36.91N 92.82W
05/20/2018 E0.75 INCH DOUGLAS MO AMATEUR RADIO
&&
FEHLocal storm report, May 20, 7:14 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 4 WSW PROTEM 36.52N 92.92W
05/20/2018 E0.88 INCH TANEY MO PUBLIC
&&
FEHLocal storm report, May 20, 7:16 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
716 PM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 1 N SLEEPER 37.78N 92.59W
05/20/2018 E0.75 INCH LACLEDE MO BROADCAST MEDIA
&&
FEHLocal storm report, May 20, 7:17 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
717 PM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL RUETER 36.61N 92.87W
05/20/2018 E0.75 INCH TANEY MO AMATEUR RADIO
&&
FEHSpecial weather statement, May 20, 7:22 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
722 PM CDT SUN MAY 20 2018
MOZ057-058-069-070-081-210115-
Maries MO-Camden MO-Miller MO-Laclede MO-Pulaski MO-
722 PM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARIES...MILLER...NORTH
CENTRAL LACLEDE...PULASKI AND EASTERN CAMDEN COUNTIES UNTIL 815 PM
CDT...
At 721 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Osage Beach to 6 miles southwest of
Richland. Movement was northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Northern Fort Leonard Wood... Lake of The Ozarks State Park...
Lake of The Ozarks... Waynesville...
Osage Beach... St. Robert...
Richland... Lake Ozark...
Dixon... Crocker...
Iberia... St. Elizabeth...
Saint Elizabeth... Tuscumbia...
Stoutland... Eugene...
Bagnell... Brumley...
Etterville... Freedom...
This includes Interstate 44 between mile markers 137 and 167.
A severe thunderstorm watch remains in effect until 800 PM CDT for
central Missouri.
LAT...LON 3834 9240 3834 9229 3832 9224 3834 9220
3829 9219 3829 9207 3778 9203 3770 9255
3828 9266 3841 9241
TIME...MOT...LOC 0021Z 234DEG 20KT 3816 9256 3780 9249
WiseSpecial weather statement, May 20, 7:24 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Springfield MO
724 PM CDT SUN MAY 20 2018
MOZ096-104-105-210130-
Douglas MO-Ozark MO-Taney MO-
724 PM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR OZARK...DOUGLAS AND SOUTHEASTERN
TANEY COUNTIES UNTIL 830 PM CDT...
At 724 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Mansfield to near Ava to
13 miles northwest of Price Place to near Diamond City. Movement was
east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Bull Shoals Lake... Norfork Lake...
Ava... Gainesville...
Theodosia... Pontiac...
Wasola... Sundown...
Brixey... Willhoit...
Brushyknob... Tecumseh...
Udall... Protem...
Hardenville... Thornfield...
Vanzant... Squires...
Zanoni... Noble...
LAT...LON 3650 9297 3666 9289 3685 9273 3707 9276
3706 9222 3676 9221 3650 9222
TIME...MOT...LOC 0024Z 251DEG 15KT 3705 9268 3688 9265 3667 9271 3646
9299
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:06 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 39 min |
| May 20, 7:22 PM CDT | Special Weather Statement | SGF | Miller, Pulaski | 53 min |
| May 20, 7:24 PM CDT | Special Weather Statement | SGF | Douglas, Ozark | 66 min |
| May 20, 7:43 PM CDT | Flash Flood Warning | SGF | Taney | 6 hr |
| May 20, 7:54 PM CDT | Special Weather Statement | SGF | Wright | 51 min |
| May 20, 8:33 PM CDT | Special Weather Statement | SGF | Dent, Phelps, Texas | 57 min |
| May 20, 8:49 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 56 min |
| May 20, 9:11 PM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dallas, Dent, Douglas, Laclede and 7 more | 12 hr |
| May 20, 9:37 PM CDT | River Flood Warning | SGF | Pulaski | 10 hr |
| May 20, 9:47 PM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 6 hr |
| May 20, 11:07 PM CDT | Areal Flood Warning | SGF | Maries, Phelps | 11 hr |
| May 21, 1:35 AM CDT | Areal Flood Warning | SGF | Taney | 6 hr |
| May 21, 3:42 AM CDT | Areal Flood Warning | SGF | Dent, Douglas, Howell, Shannon, Texas, Wright | 6 hr |
| May 21, 9:17 AM CDT | Areal Flood Advisory | SGF | Dent, Douglas, Howell, Maries, Phelps, Shannon and 2 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.